Cotton socks are useful but mine always fall off. Anyone tried clingfilm? Sounds a bit kinky but I have seen it suggested somewhere!
I use Udderly Smooth cream or Flexitol (both have a significant amount of urea (yum) to soften skin) and as an alternative to Vaseline I use Waitrose Baby Bottom Butter (tub version) which contains olive oil and camomile oil.
Hello, Liz. Sorry you are suffering this side-effect! The sore feet thing is a very well known se of Cap, and the standard treatment (advice from fellow sufferers) is to moiturise your feet as much as possible. It also helps if you can stay off them as much as possible, but, of course, this conflicts completely with everyday life! So almost impossible, really. Is it possible to moisturise in the evening, and then put your feet up for a while before going to bed? Also swollen - hmmm. I think it might be an idea to mention this to your Onc when you next see him/her. I didn't suffer from swollen feet, but got the hot, "walking on a mix of broken glass and hot coals" feeling - yes. I also get an itchy rash, but I get mine on my hands. My GP gave me some stuff to help.
Sorry if this is a negative post, Liz.
Hello, Glo, sorry you have had to join us. I haven't suffered from the bloating/pain that you have, but I believe it is a known se of Cap. Not much consolation, I'm sure -sorry about that. I do, however, suffer from indigestion, but I have never had much trouble getting rid of it (if you know what I mean!). Hope the pain and bloating subsides soon. Hugs, Barton.x
Hello Cap gang, welcome to the newbies, but sorry you had to join us. I had an Onc appointment today, and have been given another 6 week break. I was (I have to admit) moaning about having to do the Fragmin injections. The Onc (a lovely lady helping out my regular Onc as his Registrar was off sick) was very sympathetic, and, as my tumour markers have gone down again (from 30 to 22), they decided I could have a break from the Cap and so go onto another form of blood thinner. The Onc is going to write to my GP, so until she gets that letter, I'm still on the Fragmin. Hopefully, soon though, my poor stomach will get a rest from the bruises and lumps! Anyway, hope everyone else is managing ok at the moment. Hugs to all, Barton.x
Hi Macie. I have been on capecitabine for just over 3years. I have never had a long break off it....But have had up to a cycle off....(4weeks if you include the normal week off. Currently I am taking it for 2cycles and then having an extra week off......and after 3 lots of cycles like this taking 2 or3 weeks off....mainly to fit in with hols etc...usually my markers fall during the time I'm off...... My hands never return completely to normal but get much better and my feet recover as well....good luck with whatever you decide.xx
Hello Macie, so sorry you are having problems. I am in awe of you doing Cap for a year without a break! I could not have done more than the 7 cycles I did before the break - I was in an awful state! Dreadful breatlessness (I couldn't get to the back of a Tesco Metro in town without stopping 3 times for a rest, and burst into tears in said Tescos (so embarrassing!), and the same day burst into tears in the dentists. My Onc suggested the break after I told him about this, but I had been going to ask him anyway (although would never have suggested 6 weeks on my own). I had read a lot on the Internet that said breaks (and dose reductions) are fine, that it is the drip, drip feed of the tablets that does the good. It took several weeks, in fact, before I felt the benefit of the break,but I had no ill effects from the break. Whether I was just lucky or the Cap continued to do it's work during the break, I don't know. Please ask your Onc for a break. He will surely tell you if he thinks it inappropriate for you, but I am more than sure that you deserve one! Hugs, Barton.x. Ps please feel free to ask if you have any further questions.
Hello Liz, congratulations on finishing your first cycle - it's always daunting taking that first lot of tablets, isn't it? Sorry about the bloating feeling - I haven't suffered from that (fortunately) so can't offer any advice I'm afraid. The only thing I can think of is, are you drinking enough water with the tablets (or too much!)? Sorry you are having to put up with that, though. Hugs, Barton.x
Hello Liz, sorry you have had to join us, but glad to have you with us (if you can make sense of that!). Hope Cap works well and for a long time for you. Hugs to you, and all the rest ofvthe Cap gang. Barton.x
Hello there desi2
just saw your thread on vomiting after taking Cap. i was on it for a short while (3 cycles) didin't work for me BUT I was also vomiting and the Onc said to dissolve the cap in warm water - check with your doctor but i am sure that is what you can do if yo keep on throwing up
Hi Desi, hope the nausea has settled down and you are feeling much better.
Barton that is great news about your scan. I was also under the impression that you could stay on cap for as long as it worked for you. Some people have been on it for years. Hope that is the case for you.
Love Sheila. Xx
Barton, so pleased to hear your news. I've just finished 10 cycles of cape...as much as my onc says i can have..and am waiting for my scan appointment which s due in the samewek as my birthday and silvwer wedding aniversary!! alrerady have results appointment. Dreading it but hoping for a result like yours. x
Hello Cap gang! Home from hospital after collecting next lot of tablets (Cycle 9), and was given results of CT scan from last week. Everything is stable, even after the 8 week break I had - I am SO relieved! The lower dose is working re se's (so far, anyway). Hope everyone is doing well, with few se's. Hope the sickness has subsided, Desi. Hugs, Barton.x
Hello, Desi - I haven't had nausea/vomiting with Cap luckily, but I know some people do. It's miserable being sick, isn't it? So best to be avoided if possible. I can only echo Belinda and suggest you try eating a little more before taking the pills. Also, perhaps try them half way through eating and hopefully the food will "coat" the pills! Sympathy and hugs, Barton.x.
Thanks, Stillhere, yes, I have noticed my urine smells horrid while on Cap. It went back to normal during the break I had, though, thank goodness! It's the nasty smell of the 150mg tablets, though, that gets to me - yuck! I would have said it was the Cap itself if the 500mg tablets smelt the same, but they don't (not to me, anyway). Oh well, keep taking the tablets! Hugs, Barton.x
Can I ask the Cap gang - those who are taking both sizes of pills (500mg and 150mg)? Do you notice a horrid smell/taste to the small ones? I have a hard job making myself take those out of the little plastic capsule, let alone actually to take the pill! The 500mg ones don't seem to have any smell or taste to them though (which is good!). Hugs, Barton.x
Hello, Desi - that sounds much more like it! At least you have had a nice gentle start! Lets hope it continues to be gentle on you. Hugs, Barton.x